Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 121, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2013, 10:46 PM EDT for Wood County, Ohio. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2013, 10:46 PM EDT (02:46 UTC)
- Expired
- Jul 7, 2013, 11:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Wood County, OH
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:49 PM EDT | HAIL 1 | Bowling Green, OH | HAIL LASTED ABOUT 6 MIN. AND COVERED THE GROUND. |
| Jul 7, 11:00 PM EDT | TSTM WND DMG | 1 E Bowling Green, OH | LARGE TREE 24 INCHES IN DIAMETER DOWNED, WIRES DOWNED AND WIND GUST ESTIMATED TO 58 MPH. |
| Jul 7, 11:00 PM EDT | TSTM WND DMG | Bowling Green, OH | 12 TO 15 FOOT HIGH TREES TOPPLED. |
| Jul 7, 11:10 PM EDT | TSTM WND DMG | 4 Nne Bowling Green, OH | SIX UTILITY POLES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS51 KCLE 080246
SVRCLE
OHC173-080330-
/O.NEW.KCLE.SV.W.0121.130708T0246Z-130708T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 PM EDT SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 1130 PM EDT
* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOWLING GREEN...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUSTAR...
BOWLING GREEN...
NORTH BALTIMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4140 8389 4154 8362 4125 8341 4117 8342
4116 8356 4117 8358 4116 8389
TIME...MOT...LOC 0246Z 326DEG 18KT 4139 8371
$$
KOSARIK2 follow-up statements
929
WWUS51 KCLE 080317
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1117 PM EDT SUN JUL 7 2013
OHC173-080330-
/O.CON.KCLE.SV.W.0121.000000T0000Z-130708T0330Z/
WOOD OH-
1117 PM EDT SUN JUL 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN WOOD COUNTY...
AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JERRY CITY...OR 7 MILES SOUTH OF BOWLING GREEN...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NORTH
BALTIMORE...BLOOMDALE...WEST MILLGROVE AND BAIRDSTOWN.
LAT...LON 4127 8389 4143 8354 4126 8341 4117 8342
4116 8353 4117 8358 4116 8389 4124 8390
TIME...MOT...LOC 0317Z 326DEG 18KT 4126 8360
$$
LOMBARDY452
WWUS51 KCLE 080330
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 PM EDT SUN JUL 7 2013
OHC173-080340-
/O.EXP.KCLE.SV.W.0121.000000T0000Z-130708T0330Z/
WOOD OH-
1130 PM EDT SUN JUL 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD COUNTY EXPIRES
AT 1130 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4127 8389 4143 8354 4126 8341 4117 8342
4116 8353 4117 8358 4116 8389 4124 8390
TIME...MOT...LOC 0330Z 326DEG 18KT 4120 8355
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:33 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 7, 9:33 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 933 PM EDT SUN JUL 7 2013 .SYNOPSIS... AN UPPER LEVEL LOW WILL MOVE NORTHEAST ACROSS THE AREA TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL SPREAD ACROSS THE GREAT LAKES BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE UPPER LOW IS MOVING ACROSS NORTH CENTRAL OHIO THIS EVENING. SHOWERS AND STORMS HAVE CONTINUED TO DEVELOP ALTHOUGH THE COVERAGE IS LIMITED. WITH WEAK COLD ADVECTION ALOFT THE MID/UPPER LEVEL LAPSE RATES ARE STEEPER...WE WILL CONTINUE TO SEE SOME ACTIVITY INTO THE EARLY MORNING HOURS BUT THERE SHOULD BE A GRADUAL DECREASE IN THE INTENSITY AND COVERAGE AS THE BOUNDARY LAYER BECOMES STABLE. NUDGED LOW TEMPERATURES DOWN A DEGREE OR TWO IN SOME AREAS... ESPECIALLY WHERE THE AIR WAS RAIN COOLED. LOWS MOSTLY IN THE MID 60S WITH A FEW LOWER 60S IN THE COOLER SPOTS AND SOME UPPER 60S IN URBAN AREAS AND ALONG THE LAKESHORE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... NOT MUCH HOPE FOR DRY WEATHER TILL THURSDAY. PRECIPITABLE WATER VALUES WILL INCREASE TO NEAR 2 INCHES BY MONDAY EVENING AFTER DROPPING OFF BEHIND THE LOW OVERNIGHT. EXPECT TO SEE ANOTHER ROUND OF SCATTERED STORMS MONDAY AFTERNOON AND AGAIN TUESDAY. THE ACTIVITY AT NIGHT SHOULD DROP OFF AFTER LATE EVENING. THE BEST CHANCES FOR PRECIP DURING THE PERIOD WILL COME ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATER IN THE DAY AND DURING THE EVENING. THE MODELS ARE NOW IN DECENT AGREEMENT WITH THIS TIMING. EXPECT INSTABILITY TO BUILD AHEAD OF THE FRONT AND A LINE OF SHOWERS/STORMS IS LIKELY AHEAD OF THE FRONT. WILL BEEF PRECIP CHANCES UP TO LIKELY. PRECIPITABLE WATER VALUES WILL AGAIN BE OVER 2 INCHES ON WEDNESDAY SO WILL HAVE TO BE ON THE LOOKOUT FOR HEAVY RAIN PRODUCERS. DEWPOINTS TILL THE FRONT ARRIVES WILL BE AT OR NEAR 70 DEGREES SO THE TROPICAL FEELING WEATHER WILL CONTINUE. EXPECT A DISTINCT AIR MASS CHANGE BEHIND THE COLD FRONT AND WILL TRY FOR DRY WEATHER BY THE END OF THE PERIOD. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE PERIOD. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MODELS COMING MORE IN LINE TO SHOW UPPER TROUGH AGAIN CUTTING OFF JUST EAST OF THE AREA FRI INTO FRI NIGHT THEN SLOWLY RETROGRADING BACK WEST INTO THE OH AND TN VALLEYS THRU SUN. STILL HOLDING OUT THAT ON FRI THERE SHOULD BE ENOUGH DRIER AIR OVER THE AREA TO HOLD BACK MOST SHRA ALTHOUGH WILL BRING IN A SLIGHT CHANCE FOR THE EAST. SAT THRU SUN WILL GRADUALLY INCREASE POPS EAST TO WEST AS MOISTURE COLLECTS BACK OVER THE AREA. TEMPS LOOK TO RUN JUST A LITTLE BELOW NORMAL. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... UPPER LEVEL LOW PRESSURE SYSTEM QUITE EVIDENT IN THE LATEST RADAR LOOP AS CONVECTIVE ACTIVITY IS ROTATING COUNTER CLOCKWISE INTO WESTERN OHIO. I THINK AS LOW MOVES EAST AND SUN SETS...ACTIVITY WILL BEGIN TO WEAKEN THIS EVENING. EXPECTING MORE ACTIVITY AGAIN ON MONDAY TO DEVELOP ACROSS THE AREA WITH A SLIGHTLY BETTER CHANCE EXPECTED. WILL STILL MENTION THE VICINITY FOR TOMORROW DUE TO THE RANDOM NATURE OF THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WINDS SHOULD REMAIN FAIRLY LIGHT AT 10 KNOTS OR LESS THROUGH THE PERIOD. .OUTLOOK...NON-VFR IN SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH WEDNESDAY NIGHT. && .MARINE... SW FLOW OF ABOUT 5 TO 12 KNOTS SHOULD TEND TO PREVAIL INTO TUE THEN AN APPROACHING COLD FRONT WILL INCREASE THE WINDS A LITTLE MORE TUE INTO WED BUT THINK WE SHOULD STAY UNDER SCA LEVELS. THE COLD FRONT REMAINS ON TRACK TO CROSS THE LAKE WED NIGHT AND TURN THE FLOW TO NW FOR THU AND MORE NORTH FOR FRI WHILE WIND SPEEDS DIMINISH TO 10 KNOTS OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KUBINA LONG TERM...ADAMS AVIATION...LOMBARDY MARINE...ADAMS
Hazardous weather outlook, Jul 7, 10:04 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1004 PM EDT SUN JUL 7 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090215- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1004 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE MOST LIKELY ON MONDAY AND WEDNESDAY. ANY OF THE STORMS COULD BRING HEAVY RAIN WITH A THREAT OF LOCALIZED FLOODING. SEVERE THUNDERSTORMS ARE NOT OUT OF THE QUESTION ON MONDAY BUT A BETTER CHANCE WOULD BE ON WEDNESDAY AS A COLD FRONT WILL BE APPROACHING THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-090215- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1004 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS ARE MOST LIKELY ON MONDAY AND WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT OUT OF THE QUESTION ON MONDAY BUT A BETTER CHANCE WOULD BE ON WEDNESDAY AS A COLD FRONT WILL BE APPROACHING THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:00 AM EDT | Areal Flood Advisory | CLE | Marion | 4 hr |
| Jul 8, 3:04 PM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Erie, Hancock, Huron, Knox and 9 more | 17 hr |
| Jul 8, 6:34 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Richland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.